PDA

View Full Version : Can steroids affect your inflamation test results?



Jill1021
04-10-2007, 05:27 AM
Can steroids oral and a shot, mess with a test result, causing your blood work to appear normal when actually it may not be normal?

And I know my doctor should have known when testing that stuff that I had recently like three days prior just ended a high dose of steroids because of a headache,muscle aches and other stuff he said would help with a dose of steroids, and before I got my diagnosis of Lupus.

So I was wondering if that would be the cause of normal blood work when they did they did all the tests..which I can't remember what was all done a the they suspected lupus as the cause.

Should I bring this up to my new doctor, and ask her if maybe they should be re-ran so that maybe after I get off this dose of steroids, that they can get a better look of the inflammation that is going on, because this pain with no real cause is other than lupus is mind boggling!

Saysusie
04-10-2007, 02:10 PM
where is the inflammation that you are speaking about? Is it in the sinuses that you referred to in your other post? What was it that they said was normal? The inflammation? Results of blood work or lab work?
I do not think that we can sufficiently answer your question without a bit more information. In any event, it would be advisable for you to mention your steroid treatment to your new doctor and see what he/she thinks should be done.
Also, whenever you visit your doctor, one of the first things that you should always do is to advise him/her of all prescribed medications that you are taking. Many of us carry a list of our medications, our dosages and how we take them, with us at all times so that we can always provide this information to anyone who may be providing health care services to us. Even technicians should be advised of what medications you are taking before they run their tests on you. In that way, they can log it and your doctor will see it when he gets the results of your tests. This is another way in which you can become proactive in your health care :D
Let us know what your new doctor says!!
Peace and Blessings
Saysusie

Jill1021
04-11-2007, 05:24 AM
Well I had a complete blood work done, CBC, ANA, Sed rate, and a lot of the other ones I have seen some of you mention, but I can't remember all the tests that they did. :? I just know that four vials of blood were drawn and there was a list about a mile long of things to check. :?

Everything came back normal except for the ANA, and I am thinking that because of the steroids I just got off it had affected the results of the other tests, just a thought, because I am sure there is inflammation going on since I have been diagnosed with Pluresy, chest pain unexplained, and the swelling in my brain, oh and my fingers, ankles and knees have swollen as well.


The blood tests were preformed three days after stopping the steroids and that is why I wondered, and my doctor should have looked at my chart, but maybe was short for time while I was there this is a GP I am seeing at the present time, and have an appointment to see a Neurologist on May 1st, to look at the problem going on in my brain and the cause of my headaches.

The steroid shot I got the other day FINALLY made my head pounding go away! :D That is one good thing, and so far I don't miss it. I go back to the Doctor on Thursday, and I will be sure to ask if the steroids I have been on could in fact caused the normal results on the inflammation tests they did on me.

Sorry I am worried if I post too much like on other forums, that nobody will answer questions or skip my post due to too much information!

Oh and the Xanax is helping me to be able to fall asleep and stay asleep! A good nights sleep helps a TON!

I think I am past frustration.

MARYCAIN
04-11-2007, 07:51 AM
Hi, Jill - don't ever worry about posting too much - we all understand how complicated the symptoms of lupus can be and how hard it can be to explain them sometimes. We've all been there trying to explain ourselves to family and friend and doctors.

Prednisone and other steroids can affect the results of certain blood tests. so it's always a good idea to repeat them if the results might have been affected by medication. Prednisone is most likely to affect your sed rate (ESR), c-reactive protein, and white blood count tests, but it could affects other test results as well. Prednisone can also affect your blood sugar levels and your blood pressure, so be sure to let your doctors and nurses know that you are on prednisone.